MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES GORE® CARDIOFORM SEPTAL OCCLUDER; TRANSCATHETER, SEPTAL OCCLUDER

W.L. GORE & ASSOCIATES GORE® CARDIOFORM SEPTAL OCCLUDER; TRANSCATHETER, SEPTAL OCCLUDER
Catalog Number HX2025
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Stroke/CVA (1770); Thrombus (2101)
Date of Event 06/03/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the manufacturing records verified the lot was processed normally and all pre-release specifications were met.The gore® helex® septal occluder instructions for use list thrombosis or thromboembolic event resulting in clinical sequelae as potential device or procedure-related adverse events.Additionally, the instructions note that patients should be treated with antiplatelet therapy, such as aspirin or clopidogrel bisulfate, for six months post-implant.The decision to continue antiplatelet therapy beyond six months is at the discretion of the physician.In patients sensitive to antiplatelet therapy, alternative therapies, such as anticoagulants, should be considered.
 
Event or Problem Description
It was reported the physician implanted a 25mm gore® helex® septal occluder to close a patent foramen ovale on (b)(6) 2014 in a patient with a history of stroke.On (b)(6) 2019, the patient presented with a stroke.Transesophageal imaging performed on (b)(6) 2019 showed a thrombus on the left side of the helex® device.The patient was lost to follow-up after the helex® implant and reported he has not been compliant with the recommended anticoagulants.The patient was prescribed anticoagulants and scheduled for follow-up in one month.In (b)(6) 2019, the patient presented with another stroke and left side paralysis.The patient was discharged under hospice care.

Brand Name
GORE® CARDIOFORM SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER, SEPTAL OCCLUDER
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key8749415
Report Number2017233-2019-00484
Device Sequence Number1690424
Product Code MLV
UDI-Device Identifier00733132606993
UDI-Public00733132606993
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P050006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2016
Device Catalogue NumberHX2025
Device Lot Number11479250
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date07/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Disability;
Patient Age38 YR
Patient Weight73